Vol. 96, No. 1, 1981

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Some homology lens spaces which bound rational homology balls

Andrew J. Casson and John L. Harer

Vol. 96 (1981), No. 1, 23–36
Abstract

A homology lens space is a smooth closed 3-manifold M3 with Hk(M3) = Hk(L(p,1)) for all k (p some nonnegative integer). When p = 1 M3 is a homology 3-sphere. It is an open question which of these homology lens spaces bound rational homology balls and of special interest which homology 3-spheres bound contractible manifolds. In this note we answer this question for certain Seifert fibre spaces, each with three exceptional fibres.

Mathematical Subject Classification 2000
Primary: 57N10
Secondary: 14J17
Milestones
Received: 19 April 1978
Published: 1 September 1981
Authors
Andrew J. Casson
John L. Harer